Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Nashville, TN

June 26, 2016Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2016, 9:27 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 9:27 PM CDT (02:27 UTC)
Expired
Jun 26, 2016, 10:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

466 
WUUS54 KOHX 270227
SVROHX
TNC165-189-270300-
/O.NEW.KOHX.SV.W.0091.160627T0227Z-160627T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1000 PM CDT

* AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HENDERSONVILLE...OR NEAR GALLATIN...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GALLATIN...HENDERSONVILLE...MOUNT JULIET...COTTONTOWN AND BLEDSOE
  CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3636 8631 3623 8653 3629 8664 3629 8665
      3648 8657
TIME...MOT...LOC 0227Z 221DEG 17KT 3632 8654 

HAIL...<.75IN
WIND...60MPH
 
$$

BARNWELL
1 follow-up statement
388 
WWUS54 KOHX 270253
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT SUN JUN 26 2016

TNC165-189-270302-
/O.EXP.KOHX.SV.W.0091.000000T0000Z-160627T0300Z/
SUMNER TN-WILSON TN-
953 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMNER AND
NORTHWESTERN WILSON COUNTIES WILL EXPIRE AT 1000 PM CDT...
          
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 3636 8631 3623 8653 3629 8664 3629 8665
      3648 8657
TIME...MOT...LOC 0251Z 221DEG 17KT 3632 8654 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:49 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 26, 8:49 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
849 PM CDT SUN JUN 26 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Chances for isolated showers and thunderstorms will continue
overnight ahead of the approaching cold front. The current run of
the HRRR has the fastest advancement of convection ahead of the
cold front with more widespread activity moving into the northwest
zones by 09Z-12Z or so. Model consensus has widespread showers
and thunderstorms moving into TN after 12Z and during the morning
hours. The majority of the mid state will see the best chances for
showers and thunderstorms from the late morning through the
afternoon tomorrow. Other than some minor tweaks to the overnight
forecast and matching current obs trends, forecast looks good.

&&

.AVIATION...
00Z TAF DISCUSSION.

Mostly VFR conditions at mid-state terminals for this cycle.
Biggest question is going to be the passage of a cold front
tomorrow and its eventually effects on each terminal. Models
definitely not in agreement on whether we're even going to see
rain overnight, however, by 15-16Z it look like all terminals will
be dealing with it. For now, will VCTS the activity to show timing
and try to prevail the TS for the next TAF cycle after a couple
more model runs.

Winds will remain light to calm overnight. Winds will shift to the
north by late morning as the front passes, but not expecting much
in the way of gusts. Should remain light as the direction changes.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Unger
Hazardous weather outlook, Jun 26, 12:13 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CDT SUN JUN 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1213 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS
WEST OF THE CUMBERLAND PLATEAU REGION FOR TODAY. HEAT SAFETY WILL
BE OF PARAMOUNT IMPORTANCE.

SLOW-MOVING THUNDERSTORMS...ESPECIALLY ALONG THE CUMBERLAND
PLATEAU...MAY PRODUCE HEAVY DOWNPOURS. DUE TO THE SLOW MOVEMENT OF
THE STORMS...SOME LOCALIZED SPOTS COULD RECEIVE SEVERAL INCHES OF
RAIN...LEADING TO PONDING OF WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG ANY REPORTS OF LOCALIZED FLOODING...DUE TO
THUNDERSTORMS TODAY...TO YOUR LOCAL NATIONAL WEATHER SERVICE
OFFICE.

19

In the hours before

Special weather statement, Jun 26, 3:31 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SUN JUN 26 2016

TNZ028-062-262115-
WILSON TN-RUTHERFORD TN-
331 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 415 PM CDT...

AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMYRNA...OR 14 MILES NORTHWEST OF MURFREESBORO...MOVING SLOWLY EAST
NORTHEAST AT 10 TO 15 MPH.

TORRENTIAL DOWNPOURS...AND WIND GUSTS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMYRNA...LA VERGNE...RURAL HILL...WALTERHILL...GLADEVILLE AND
LASCASSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. REMEMBER...WIND GUSTS OF 30 TO 40 MPH CAN BREAK LIMBS FROM
TREES.

&&

LAT...LON 3617 8632 3592 8629 3595 8655 3609 8655
      3608 8654 3608 8653 3606 8653 3609 8652
      3611 8652
TIME...MOT...LOC 2028Z 242DEG 15KT 3604 8652

19
Special weather statement, Jun 26, 8:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
859 PM CDT SUN JUN 26 2016

TNZ008-027-028-270245-
DAVIDSON TN-SUMNER TN-WILSON TN-
859 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 945 PM CDT...

AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAKEWOOD...OR 10 MILES NORTHEAST OF NASHVILLE...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...LAKEWOOD...
HERMITAGE AND OLD HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3613 8669 3622 8676 3642 8647 3623 8635
TIME...MOT...LOC 0158Z 237DEG 16KT 3624 8661

BARNWELL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:59 PM CDTSpecial Weather StatementOHXSumner46 min
Jun 26, 9:48 PM CDTSpecial Weather StatementOHXSumner42 min
Jun 26, 10:32 PM CDTSpecial Weather StatementOHXDeKalb43 min
Jun 26, 11:15 PM CDTSpecial Weather StatementOHXDeKalb45 min
Jun 27, 1:06 AM CDTAreal Flood AdvisoryOHXPutnam, White3 hr
Jun 27, 11:15 AM CDTSpecial Weather StatementOHXHouston, Stewart45 min
Jun 27, 1:03 PM CDTFlash Flood WarningOHXClay, Jackson, Macon3 hr
Jun 27, 1:37 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Lewis, Perry3 hr
Jun 27, 2:00 PM CDTSpecial Weather StatementOHXCumberland30 min
Jun 27, 2:41 PM CDTSpecial Weather StatementOHXCumberland49 min
Jun 27, 3:08 PM CDTAreal Flood AdvisoryOHXCumberland3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.